W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Model Number |
BXA082902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2022, the patient underwent treatment in a celiac artery for an unknown etiology using a gore® viabahn® vbx balloon expandable endoprosthesis.It was reported the physician accessed the treatment area via the femoral artery using a 7f medtronic tourguide steerable sheath.The device was successfully advanced through the sheath but met resistance at the ostium of the celiac artery due to tortuous anatomy.The physician decided to withdraw the device.Resistance was noted again as they were withdrawing into the sheath.The physician reported using more than the normal amount of force attempting to withdraw the device back through the sheath due to tortuous anatomy and sharp angle of the sheath.At this point the physician reported feeling a ¿pop.¿ after the catheter was removed from the patient it was identified the stent graft and the balloon had separated from the catheter.The physician suspected the cause of the separation was due to difficulties the device back through the sheath.The stent graft and balloon were removed using a snare catheter.The physician decided to conclude the procedure, and reattempt to treat the patient on a later date.No impact to the patient was reported.
Additional Manufacturer Narrative
H6 investigation conclusions: code d14 used to represent components of the balloon delivery system were intact upon examination.H6 type of investigation: update to b01.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the returned device was consistent with the product listed within the complaint by means of labelling and device features.The device was returned undeployed with no endoprosthesis mounted on the delivery system.The pleated appearance of the balloon cover as well as ring impressions visible on the cover are consistent with dislodgement of the stent-graft as reported.The endoprosthesis was returned separated from the delivery system.The endoprosthesis was not expanded, and compression between two inner stent rings was observed.The device damage appeared consistent with ¿pinching¿ during device retrieval as reported.No further remarkable observations, including broken components, were noted with respect to the endoprosthesis or delivery system.The reported separation of the balloon from the catheter was not confirmed during evaluation as no remarkable observations were observed with respect to the delivery system.All components of the balloon delivery system were intact upon examination.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail, and there are applicable statements.The ifu states the following: ¿should it become necessary to remove either a partially expanded or non-deployed gore® viabahn® vbx balloon expandable endoprosthesis from the vessel, do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath after the endoprosthesis is fully introduced.To remove the gore® viabahn® vbx balloon expandable endoprosthesis, it can be withdrawn to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, neither the gore® viabahn® vbx balloon expandable endoprosthesis nor the introducer sheath should be reused.Do not attempt to pull an endoprosthesis system that has been either partially expanded or not expanded back into the sheath or guide catheter, as dislodgement of the endoprosthesis from the balloon may occur.¿.
Additional Manufacturer Narrative
Remove code d14 from previous submission.